| Catalog Number |
L20310 |
| Medical Device Problem Codes |
Osseointegration Problem (3003); Migration (4003)
| Health Effect - Clinical Codes |
Pain (1994); Inadequate Osseointegration (2646); Physical Asymmetry (4573)
| Date of Event |
10/09/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Patient had primary collarless corail implanted with delta motion cup.Reason for revision was due to loosening causing pain for the patient.X-rays show radiolucent lines around the corail stem with thickening of the cortices close to the tip of the stem, evidence of windscreen wiper effect.On discussion with [surgeon], this was one of his early cases where he used corail and believes to was too small and this may have contributed to the subsidence.Worth noting that the diaphysis was quite narrow and when he was an early user may have unknowingly undersized the stem at the time due to being "hung up" distally.Size 10 stem was removed and size 13 standard corail revision stem replaced.Due to the subsidence and to restore leg length and stability, size 40 +8.5 head was used.Doi: (b)(6) 2012.Doe: (b)(6) 2023.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary.No device associated with this report was received for examination.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A worldwide complaint database search found no additional related reports against the provided product code/lot code combination.Based on the inability to find any additional related reports against the provided product code/lot code combination it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.